Ongoing red sore throat on right side (not from cougth or cold or any medication)

I've never mentioned this before, but I have had a ongoing sore throat for at least 2 years.

It started 2 years ago and would persist on and off over the months, my GP said it was acid reflux and put me on Omeprazole. The funny thing is, I don't really feel the acid refluxing, I didn't think I suffered from Acid reflux.

Months went by and I didn't get any relief from the anti-acid tablets, so GP sent me to ENT. I had a camera put up my nose and down my throat which revealed alot of redness, I was told again its acid reflux and to keep taking the tablets.

We are now 2 years on and I have been suffering with redness and sore throat everyday these past 4 months, the soreness and redness is only on right side.

I can feel the pain go down the right side of my throat and also the pain interacts with the ATN pain, I can feel the ATN pain deep at the back of my throat that goes up through my head and around behind my eye to my head, just like what the ATN pain feels like.

I now have a oval lump thing on the left side of my throat which does not hurt, I went to see my GP last week and he said its the muscle on my throat wall, he said this is normal. I told him that I'm sure it was not there before, its just appeared in these past few days, but! again he said its normal muscle tissue. I asked him to send me to ENT as my last visit was 2 years ago, I want to get checked out throughly, he said there was no need.

The last few days I have been worrying about the redness, the soreness and the oval lump, so I spoke with another GP at my practice who has now refereed me to ENT, and also prescribed Penicillin VK inacse its an infection and also gave me a mouthwash (Benzydamine).

OMG! the Penicillin VK has made my ATN extremely worst, after just 1 day the ATN pain is 90% worst. I will start another topic regarding the Penicillin and the side-effects.

Does anyone have any thoughts what the red sore throat on right side could be, can it just be acid reflux ?

Look up Glossopharyngeal Neuralgia. I have symptoms of that as well as ATN

I went to ER Christmas week with an Allergies they said to the Meds. (broke out all over, so sick I could not hold my heard up) While I was there I was diagnosed with "STEVENS-JOHNSON" They told me it was from the meds, I now have a big soft lump in the side of my mouth. You might want to check this out.

@ justjane, OMG! Neuralgia of the throat, please NO!!!!!!

Surely my GP would have mentioned this to me, then again! no he wouldn't.

I have a ENT consultation in February, so hopefully the specialist can tell me more.

I don't suffer electric shocks in the throat, my throat is constantly red on the right side and has a constant dull ache. It feels sore and sometime hurts when I swallow, this has got worst these past 2 years.

However! I do suffer slight shocks or numbness on right side of tongue, I had this happen today.

I'm not sure if I can cope with having neuralgia in my throat as well, my body cant cope with anymore pain, no more medication, cant cope with the side effects.

I dont even smoke or drink, so WTF have I done to deserve this terrible illness ?

Hi Dallas, some of the meds used for ATN like amatyptaline cause dry mouth - reduced saliva production. This can lead to increased sore / throat ulcer type conditions. Gargling, and using saliva replacement mouthwash can help. Biotene is the one I use, but not sure whether they sell it in the UK. As justjane mentioned, check out the GPN site - links on the right hand side. There's an atypical variant of this too. All the best, Smiley.

I have bilateral ATN and I have right side tongue numbness and constant pain that will set in for weeks at a time. This pain goes back behind my tongue on the right as far as where I think my tonsils are. Not down my throat. But I know that GPN can cause throat pain. Because yours is on one side it came to my mind.

Don't jump to conclusions though and look into anything else that is suggested. There is a site on the right for GPN.

I was on Amitriptyline for a year and it caused terrible dry mouth to the point of thrush for me. It was terrible!

Dallas said:

@ justjane, OMG! Neuralgia of the throat, please NO!!!!!!

Surely my GP would have mentioned this to me, then again! no he wouldn't.

I have a ENT consultation in February, so hopefully the specialist can tell me more.

I don't suffer electric shocks in the throat, my throat is constantly red on the right side and has a constant dull ache. It feels sore and sometime hurts when I swallow, this has got worst these past 2 years.

However! I do suffer slight shocks or numbness on right side of tongue, I had this happen today.

I'm not sure if I can cope with having neuralgia in my throat as well, my body cant cope with anymore pain, no more medication, cant cope with the side effects.

I dont even smoke or drink, so WTF have I done to deserve this terrible illness ?

Thank you so much for your help, I will try and brave the GPN site and read some background info.